Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 31, NWS Pueblo, CO

May 17, 2010Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 17, 2010, 7:14 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2010, 7:14 PM MDT (01:14 UTC)
Expired
May 17, 2010, 8:15 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 164 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 2:29 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS55 KPUB 180114
SVRPUB
COC009-071-180215-
/O.NEW.KPUB.SV.W.0031.100518T0114Z-100518T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT MON MAY 17 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 815 PM MDT

* AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF KIM TO 17   
  MILES SOUTH OF KIM...AND MOVING EAST AT 25 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  KIM.
  PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3756 10337 3763 10266 3698 10267 3699 10275
      3699 10353
TIME...MOT...LOC 0114Z 261DEG 20KT 3743 10329 3701 10340
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
496 
WWUS55 KPUB 180136
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
736 PM MDT MON MAY 17 2010

COC009-071-180215-
/O.CON.KPUB.SV.W.0031.000000T0000Z-100518T0215Z/
BACA CO-LAS ANIMAS CO-
736 PM MDT MON MAY 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAS ANIMAS AND WESTERN BACA COUNTIES UNTIL 815 PM MDT...

AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE MAIN THREAT WITH 
THIS LINE OF THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. HOWEVER HAIL 
AROUND 1 INCH IN DIAMETER IS ALSO POSSIBLE...MAINLY SOUTH OF HIGHWAY 
160. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES 
NORTHWEST OF PRITCHETT TO 15 MILES NORTHWEST OF KENTON...MOVING EAST 
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3700 10342 3756 10334 3763 10266 3698 10267
      3699 10275
TIME...MOT...LOC 0134Z 264DEG 27KT 3745 10306 3703 10317
WIND...HAIL 60MPH 1.00IN

$$
529 
WWUS55 KPUB 180159
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT MON MAY 17 2010

COC009-071-180215-
/O.CON.KPUB.SV.W.0031.000000T0000Z-100518T0215Z/
BACA CO-LAS ANIMAS CO-
759 PM MDT MON MAY 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAS ANIMAS AND WESTERN BACA COUNTIES UNTIL 815 PM MDT...

AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PRITCHETT TO 10 
MILES NORTH OF KENTON...MOVING EAST AT 25 MPH. THE AREA MOST LIKELY 
TO SEE HAIL AROUND 1 INCH IN DIAMETER WILL BE SOUTH OF HIGHWAY 160 
NEAR THE COLORADO NEW MEXICO BORDER.

LOCATIONS IMPACTED INCLUDE...
  PRITCHETT.
  OPEN COUNTRY OF SOUTHWEST BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3700 10330 3756 10323 3763 10266 3698 10267
      3699 10275
TIME...MOT...LOC 0157Z 261DEG 23KT 3746 10288 3705 10299
WIND...HAIL 60MPH 1.00IN

$$
809 
WWUS55 KPUB 180212
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
812 PM MDT MON MAY 17 2010

COC009-071-180222-
/O.EXP.KPUB.SV.W.0031.000000T0000Z-100518T0215Z/
BACA CO-LAS ANIMAS CO-
812 PM MDT MON MAY 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS AND
WESTERN BACA COUNTIES WILL EXPIRE AT 815 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3700 10330 3756 10323 3763 10266 3698 10267
      3699 10275
TIME...MOT...LOC 0212Z 261DEG 23KT 3747 10276 3706 10287

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:34 PM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 17, 3:34 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT MON MAY 17 2010

.SHORT TERM...

WILL KEEP THIS BRIEF DUE TO ONGOING/DEVELOPING SEVERE WEATHER.  CWFA
CURRENTLY NOTING A SEVERE THUNDERSTORM JUST SOUTH OF AGUILAR WITH A
SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE I-25 CORRIDOR AND THE
SOUTHEASTERN COLORADO PLAINS UNTIL 10 PM MDT.

20Z/17TH CAPES...LIS AND 0 TO 6 KM BULK SHEARS OVER THE I-25
CORRIDOR/SOUTHEAST COLORADO PLAINS ARE IN THE 1000 J/KG...-1C TO -6C
AND 40 KNOT RANGE WHILE UPPER WAVE CONTINUES TO MAKE ITS WAY INTO
NEVADA TONIGHT.  AT THIS TIME...IT APPEARS THAT THE PRIMARY THREAT
FROM THE STRONGER SEVERE THUNDERSTORMS THIS EVENING WILL BE LARGE
HAIL.

WEST OF THE WATCH AREA...ANTICIPATE GENERALLY ISOLATED SHOWERS AND
THUNDERSTORMS TONIGHT IN COMBINATION WITH MILD MID-MAY MINIMUM
TEMPERATURES.  GENERALLY LOW-GRADE GRADIENT WINDS EXPECTED AREA-WIDE
TONIGHT.

ON TUESDAY...THE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER OVER
THE I-25 CORRIDOR AND SOUTHEASTERN COLORADO PLAINS ANTICIPATED AS
CLOSED UPPER LOW NEARS NORTHWESTERN UTAH BY 00Z WEDNESDAY.  FORECAST
SHORT-TERM COMPUTER SIMULATIONS AND MODEL SOUNDINGS SUGGEST THAT
LOCALIZED CAPES UP TO 3200 J/KG...LIS DOWN TO -9C AND 0 TO 6 KM
SHEARS AROUND 50 KNOTS WILL INTERACT WITH THE INCOMING WAVE AND
AVAILABLE ATMOSPHERIC MOISTURE.  TORNADIC THREAT IS EXPECTED TO
INCREASE TUESDAY AS COMPARED TO TODAY.  FINALLY...MAX TEMPERATURES
ON TUESDAY SHOULD BE SIMILAR TO VALUES NOTED TODAY.

.LONG TERM...

(TUES NITE - MONDAY)

MAIN CONCERN THIS FCST PD WILL BE LINGERING STRONG CONVECTION TUES
EVENING...THEN WARMING TREND AND POSSIBLE DRY LINE CONVECTION LATE
IN THE PD.

STRONG SHORTWAVE WILL BE AFFECTING THE FCST AREA AT THE BEGINNING OF
THIS FCST PD. WITH SUFFICIENT SHEAR AND CAPE IN PLACE ANTICIPATE
STRONG TO SVR ROTATING CONVECTION WILL BE ONGOING EARLY TUE EVENING
OVER THE PLAINS WITH ACTIVITY MOVING INTO KS BY LATE EVENING.

WED WE MAY ALSO SEE SOME STRONG CONVECTION OVER THE AREA BUT
CONVECTION WILL MAINLY BE DRIVEN BY COLD TEMPS ALOFT AS UPPER LOW
WILL BE OVER NE CO...AND THUS WINDS ALOFT WILL BE ON THE WEAK SIDE.
MAIN CONCERN THIS DAY WILL BE HAIL BUT IF CONVECTION FIRES UP ON A
REMNANT BOUNDARY THEN NON SUPERCELL TORS WILL BE POSSIBLE GIVEN THE
STEEP LAPSE RATES.

THU THROUGH FRI IT SHOULD GENERALLY BE DRY AND WARM ACROSS THE
REGION.

NEXT SYSTEM WILL POTENTIALLY BE AFFECTING THE AREA STARTING SAT.
THIS IS A STRONG SYSTEM BUT ITS ORIENTATION AND SPEED WILL DETERMINE
HOW MUCH WX WE GET. FOR NOW SIMULATIONS SHOWING THE LARGE UPPER LOW
GENERALLY REMAINING TO OUR WEST AND NOT MOVING MUCH. IT APPEARS AT
THIS TIME THE ONLY CONVECTIVE THREAT TO THE CWA WOULD BE ALONG THE
DRYLINE OVER THE FAR E COUNTIES STARTING SAT AND LASTING INTO EARLY
NEXT WEEK. THE MAIN CONCERN OF THIS SYSTEM MAY BE FIRE WX ISSUES AS
I EXPECT RH VALUES WILL BE DROPPING TO WITHIN RFW CRITERIA AND
STRONGER SFC SW WINDS WILL LIKELY DEVELOP WITH STRONGER FLOW ALOFT.
/HODANISH

&&

.AVIATION...

ISOLATED TO SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE ARE
EXPECTED TO CREATE MVFR CONDITIONS AT TIMES TONIGHT...ESPECIALLY AT
KPUB AND KCOS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

77/34
Hazardous weather outlook, May 17, 6:44 AM MDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
644 AM MDT MON MAY 17 2010

COZ058>089-093>099-181245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
644 AM MDT MON MAY 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON WITH LIGHTNING AND SMALL HAIL BEING THE MAIN THREATS.
THERE IS THE POSSIBILITY THAT ONE OR TWO STORMS COULD BECOME SEVERE
OVER THE SOUTHEAST PLAINS...MAINLY SOUTH OF HIGHWAY 50...PRODUCING
HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...A WEATHER PATTERN THAT FAVORS SEVERE STORM DEVELOPMENT
IS PROBABLE. A DRY LINE IS FORECAST TO PUSH EAST NORTHEAST INTO
MOIST...VERY UNSTABLE AIR ACROSS THE SOUTHEAST PLAINS. FAVORABLE
WIND SHEAR MAY CAUSE THE STORMS TO RAPIDLY ROTATE...SO VERY LARGE
HAIL AND A TORNADO OR TWO WILL BE POSSIBLE. OVER THE EASTERN
MOUNTAINS AND HIGH VALLEYS...THE MAIN THREATS FROM STORMS WILL BE
CLOUD TO GROUND LIGHTNING AND SMALL HAIL UNDER 1/2 INCH IN DIAMETER.

FOR WEDNESDAY...THUNDERSTORMS WILL BE PROBABLE ACROSS THE EASTERN
MOUNTAINS AND PLAINS. A FEW SEVERE STORMS WILL BE POSSIBLE
ACROSS THE FAR SOUTHEAST COUNTIES...YIELDING HAIL 1 INCH IN
DIAMETER OR LARGER HAIL...WIND GUSTS OVER 60 MPH...AND CLOUD TO
GROUND LIGHTNING. IN ADDITION... A FEW INCHES OF SNOW WILL OCCUR
OVER THE HIGHER MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY.

FOR THURSDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN
MOUNTAINS AND PLAINS...WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM.

28/13

In the hours before

Local storm report, May 17, 4:38 PM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             1 WSW BONCARBO          37.21N 104.72W
05/17/2010  M0.88 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            NICKEL SIZE HAIL 1 NORTH OF THIS LOCATION.

&&

JKH
Special weather statement, May 17, 4:44 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT MON MAY 17 2010

COZ094-172315-
EASTERN LAS ANIMAS COUNTY-
444 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF THATCHER...OR 39 MILES
NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 17, 4:47 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT MON MAY 17 2010

COZ093-094-097-172315-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
447 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HIGBEE...OR 20 MILES SOUTH
OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 17, 5:13 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT MON MAY 17 2010

COZ094-172345-
EASTERN LAS ANIMAS COUNTY-
513 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF THATCHER...OR 38 MILES EAST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 17, 5:15 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT MON MAY 17 2010

COZ086-172345-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
515 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF BLENDE...OR 23 MILES SOUTH OF
PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
PUEBLO COUNTY.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 17, 6:06 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT MON MAY 17 2010

COZ079-086-180030-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WET MOUNTAINS BETWEEN
6300 AND 10000 FT-
606 PM MDT MON MAY 17 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...THE SOUTH SIDE OF PUEBLO.

AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 16 MILES SOUTH OF PUEBLO RESERVOIR...OR 18 MILES
SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLENDE.
  SOUTH PUEBLO.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:30 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
May 17, 9:17 PM MDTSevere Thunderstorm WarningPUBEl Paso29 min
May 17, 9:33 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 18, 2:00 PM MDTSevere Thunderstorm WarningPUBPueblo60 min
May 18, 2:54 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo35 min
May 18, 3:56 PM MDTSevere Thunderstorm WarningPUBPueblo32 min
May 18, 4:14 PM MDTSevere Thunderstorm WarningPUBCrowley61 min
May 18, 4:44 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa61 min
May 18, 5:43 PM MDTSevere Thunderstorm WarningPUBKiowa18 min
May 18, 5:49 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero56 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.